Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

NADH 5mg causing severe overstimulation/Insomnia

Discussion in 'Sleep' started by bertiedog, Jun 4, 2015.

  1. bertiedog

    bertiedog Senior Member

    Messages:
    998
    Likes:
    1,346
    South East England, UK
    Can someone explain to me why the above isn't tolerated by me and why it caused insomnia. I also had insomnia from 90 mg of Niacinamide which I took earlier in the week before the NADH arrived but I hadn't connected the two until today and this hyperstimulation. I would go to sleep ok but wake up around 2.30 am and not be able to go back to sleep with a small amount of clonzapam.

    I tried the B3 and NADH just to help my energy which has been great but dropped a little last week plus I got a virus. Probably I had been pushing myself physically a bit too much for several weeks and that is why I had the dip last week and caught the virus.

    I usually take 3 capsules daily of Thorne Basic Nutrients (contains 65 mg Niacinamide and 15 mg Niacin) which suits me along with 100 mg B2 for migraine prevention and 50 mg B6 and 40 mg P5P without any ill effects at all but the extra B3 has been something else I really didn't expect and the response to 5mg NADH has been really horrible, dizzy, shaky and raised heart rate which luckily responded to a bit more betablocker.

    Obviously I won't be taking any more but would like to understand the reason for this reaction.

    Pam
     
  2. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    3,311
    Likes:
    6,962
    USA
    I was on NADH for several years and it gave me energy. A few years later I tried it again and I could not sleep. I believe it affects tyrosine and a few other things and I'm sure people here now more than I know. It made me feel wired and hyper.
     
  3. bertiedog

    bertiedog Senior Member

    Messages:
    998
    Likes:
    1,346
    South East England, UK
    I see it is also a vasodilator which I don't do well on at all as I can suffer with POTS. This also explains the migraines that have restarted. Now I know the reason why I haven't been taking any extra B3. I won't forget it this time!

    Pam
     
  4. xrunner

    xrunner Senior Member

    Messages:
    843
    Likes:
    680
    Surrey
    It gave me exactly the same problems.
    I believe such reactions are due to the immune/autonomic nervous system reacting abnormally.
    From the my mcs experience I realised the immune system (like sentinels) is everywhere checking and reacting to anything that comes into contact with our body. Literally anywhere, skin included.
    At the time I couldn't tolerate any supplement or med and most gave me similar reactions i.e.insomnia, overstimulation, jitteriness.
    When the system works normally we don't even know it exists or realise what it silently does, however when it starts misfiring that's when the most unexplainable reactions start happening.
     

See more popular forum discussions.

Share This Page